Horizontal sections of connections on curves and transcendence

Volume 158 / 2013

C. Gasbarri Acta Arithmetica 158 (2013), 99-128 MSC: Primary 11J91, 14G40, 30D35. DOI: 10.4064/aa158-2-1


Let $K$ be a number field, $X$ be a smooth projective curve over it and $D$ be a reduced divisor on $X$. Let $(E,\nabla)$ be a vector bundle with connection having meromorphic singularities on $D$. Let $p_1,\dots,p_s\in X(K)$ and $X^o:=\overline X\setminus\{D,p_1,\dots, p_s\}$ (the $p_j$'s may be in the support of $D$). Using tools from Nevanlinna theory and formal geometry, we give the definition of $E$-section of arithmetic type of the vector bundle $E$ with respect to the points $p_j$; this is the natural generalization of the notion of $E$-function defined in Siegel–Shidlovskiĭ theory. We prove that the value of an $E$-section of arithmetic type at an algebraic point different from the $p_j$'s has maximal transcendence degree. The Siegel–Shidlovskiĭ theorem is a special case of our theorem proved. We give two applications of the theorem.


  • C. GasbarriUniversité de Strasbourg
    7 rue René Descartes
    67084 Strasbourg, France

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image